Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 91, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 4, 2006, 3:12 PM EDT for Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2006, 3:12 PM EDT (19:12 UTC)
- Expired
- Aug 4, 2006, 3:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 119 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2234 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 041915 SVRMFL FLC099-041945- /O.NEW.KMFL.SV.W.0091.060804T1912Z-060804T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 312 PM EDT FRI AUG 4 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 345 PM EDT * AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WELLINGTON AND WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... WELLINGTON HAVERHILL ROYAL PALM BEACH FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2659 8036 2658 8016 2679 8010 2682 8036 $$ WARNER
2 follow-up statements
000 WWUS52 KMFL 041928 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 328 PM EDT FRI AUG 4 2006 FLC099-041945- /O.CON.KMFL.SV.W.0091.000000T0000Z-060804T1945Z/ PALM BEACH FL- 328 PM EDT FRI AUG 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR CENTRAL PALM BEACH COUNTY... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROYAL PALM BEACH...OR ABOUT 13 MILES WEST OF RIVIERA BEACH. THIS STORM WAS NEARLY STATIONARY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE ACREAGE...JUPITER FARMS AND CALOOSA THE BEST COURSE OF ACTION AT THIS TIME IS TO REMAIN INDOORS UNTIL THE STORM HAS PASSED. LAT...LON 2659 8036 2658 8016 2694 8017 2694 8033 $$ WARNER
000 WWUS52 KMFL 041943 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 343 PM EDT FRI AUG 4 2006 FLC099-041953- /O.EXP.KMFL.SV.W.0091.000000T0000Z-060804T1945Z/ PALM BEACH FL- 343 PM EDT FRI AUG 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY EXPIRES AT 345 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS REMAIN IN THE AREA FROM JUST WEST OF JUPITER TO NEAR ROYAL PALM BEACH. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2659 8036 2658 8016 2694 8017 2694 8033 $$ WARNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:36 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 4, 2:36 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 236 PM EDT FRI AUG 4 2006 .DISCUSSION...THREE MAIN WEATHER FEATURES WILL HAVE AN EFFECT ON SOUTH FLORIDAS WEATHER CONDITIONS THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. FIRST ONE...UPPER LOW JUST EXITING WEST-CENTRAL FLORIDA WILL CREATE UNSTABLE CONDITIONS COUPLE WITH UPPER LEVEL DIV STRONG ENOUGH TO ENHANCE CONVECTIVE ACTIVITY. DIURNAL HEATING AND CONVERGING SEA/LAKE BREEZES WILL PROVIDE THE MECHANISM TO INITIATE CONVECTION ACROSS THE AREA. KEEPING THIS IN MIND WILL GO WITH SCT POPS ALL AREAS SATURDAY. SECOND ONE...BARELY ALIVE...BUT STILL KICKING...TROPICAL DEPRESSION CHRIS. THE LOW LEVEL SWIRL CONTINUED TO MOVE WEST OVER THE TURKS AND CAICOS TODAY. THUNDERSTORMS DEVELOPED AGAIN NEAR THE CENTER BUT STRONG NORTHWESTERLY UPPER LEVEL WINDS ASSOCIATED WITH THE UPPER LOW EAST OF CHRIS SHEARED THEM APART. GFS SEEMS TO WANT TO REDUCE THE SHEAR AS CHRIS MOVES FASTER THAN THE UPPER LOW AND AWAY FROM ITS INFLUENCE. THE OFFICIAL NHC FORECAST HAS CHRIS REGAINING TROPICAL STORM STATUS JUST BEFORE MOVING INLAND ACROSS NRN CUBA SATURDAY NIGHT THROUGH SATURDAY MORNING. IF CHRIS CONTINUES THIS TRACK...ITS EFFECT ON SOUTH FLORIDAS WEATHER WILL BE MINIMAL IN TERMS OF WINDS. HOWEVER...CLOUDINESS AND RAINFALL ASSOCIATED WITH CHRIS COULD EXTEND MUCH FURTHER TO THE NORTH TO ENCOMPASS MUCH OF SOUTH FLORIDA. WILL GO WITH LIKELY POPS BEGINNING SAT NIGHT THROUGH SUNDAY EVENING WITH A RAPID IMPROVEMENT BY MONDAY AS CHRIS...OR WHATEVER IS LEFT...MOVES INTO THE GULF OF MEX. THIRD SYSTEM...THE UPPER LOW RESPONSIBLE...IN PART...FOR CHRIS DEMISED. THIS LOW WILL CONTINUE TO MOVE WEST BEHIND CHRIS (THOUGH AT A MUCH SLOWER PACE) MOVING ACROSS THE FLORIDA STRAITS BY WED NIGHT AND INTO THE GULF OF MEX BY THURSDAY. THIS AGAIN WILL DESTABILIZED THE LOCAL ATMOSPHERE AND UPPER LEVEL DIVERGENCE EAST OF THE SYSTEM WILL RESULT IN AN INCREASED CHANCE FOR AFTERNOON SHWRS/TSTMS THURSDAY THROUGH SATURDAY. && .AVIATION... MORE UNSTABLE ATMOSPHERE TODAY ALONG WITH VERY LIGHT STEERING FLOW MEANS THAT SEA BREEZES AND OUTFLOWS WILL BE THE MAIN FOCUS FOR TSRA DEVELOPMENT...WITH VERY SLOW AND CHAOTIC MOVEMENT OF INDIVIDUAL CELLS. EXPECT PERIOD OF TSRA/IFR ALONG EAST COAST AIRPORTS BETWEEN 16-19Z AS SEA BREEZE MOVES INLAND...THEN GRADUALLY SHIFTING INLAND LATE AFTERNOON. SIMILAR PATTERN EXPECTED FOR KAPF...WITH TSRA/IFR POSSIBLY LASTING A LITTLE LATER IN THE AFTERNOON...NEAR 21Z. EASTERLY FLOW RETURNS ON SATURDAY ALONG WITH SLIGHTLY DRIER AIR. && .MARINE... FAIRLY BENIGN CONDITIONS WILL PERSISTS ACROSS THE COASTAL WATERS THROUGH AT LEAST SATURDAY. AS CHRIS OR ITS REMNANTS (WHICHEVER THE CASE BE) WINDS SHOULD INCREASE TO ALMOST ADVISORY CRITERIA (20 KTS) AND SEAS SHOULD APPROACH 6 FEET OVER THE ATLANTIC WATERS SATURDAY NIGHT THROUGH SUNDAY. THERE WILL BE OF COURSE HIGHER GUSTS ASSOCIATED WITH SHWRS/TSTMS. AS CHRIS LEAVES THE AREA MONDAY...THE SURFACE ATLANTIC RIDGE WILL BUILD BACK WEST RESULTING STILL IN A TIGHT GRADIENT OVER THE AREA WHICH WILL KEEP THE SFC WINDS UP TO 20 KTS AT LEAST THROUGH TUESDAY NIGHT BEFORE CONDITIONS START IMPROVING. && .FIRE WEATHER...MEAN RH SHOULD REMAIN WELL ABOVE CRITICAL VALUES THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 80 86 / 10 40 40 60 FORT LAUDERDALE 78 89 80 86 / 10 40 60 70 MIAMI 78 91 79 87 / 10 40 60 70 NAPLES 75 92 75 89 / 20 40 40 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 47
Hazardous weather outlook, Aug 4, 9:57 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 957 AM EDT FRI AUG 4 2006 FLZ063-066>075-051345- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 942 AM EDT FRI AUG 4 2006 ...MODERATE RISK OF LIGHTNING OVER SOUTH FLORIDA THIS AFTERNOON... ...MODERATE RISK OF LARGE HAIL THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON ACROSS SOUTH FLORIDA. THE THUNDERSTORMS WILL FORM FIRST OVER THE EAST AND WEST COAST METRO AREAS AROUND MIDDAY, THEN MOVE TO THE INTERIOR SECTIONS AND BECOME MORE NUMEROUS AS THE SEA BREEZES MOVE INLAND. HAIL: THE ATMOSPHERE HAS BECOME MUCH MORE UNSTABLE TODAY AND THE THREAT FOR LARGE HAIL HAS INCREASED. THE STRONGEST THUNDERSTORMS, MAINLY OVER THE INTERIOR AND WEST COAST, THIS AFTERNOON COULD PRODUCE HAIL UP TO THE SIZE OF PENNIES. FLOODING: DUE TO THE EXPECTED SLOW MOVEMENT OF THE THUNDERSTORMS WHICH FORM THIS AFTERNOON, SOME PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL DEPRESSION CHRIS CURRENTLY LOCATED NEAR THE SOUTHEAST BAHAMAS IS FORECAST TO MOVE WEST OVER THE NORTH COAST OF CUBA LATE SATURDAY NIGHT AND SUNDAY. ON THIS TRACK, THE DEPRESSION IS NOT EXPECTED TO MAKE A DIRECT IMPACT ON SOUTH FLORIDA. HOWEVER, FORECASTS SHOULD BE CLOSELY MONITORED FOR UPDATES. MOISTURE WILL INCREASE OVER ALL OF SOUTH FLORIDA SATURDAY NIGHT AND SUNDAY AS CHRIS PASSES TO THE SOUTH. THIS WILL LEAD TO THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS, MAINLY ON SUNDAY. THUNDERSTORMS WILL DECREASE TO NORMAL AUGUST LEVELS BY EARLY NEXT WEEK. INCREASING EAST WINDS OF 15 TO 20 MPH SATURDAY AFTERNOON AND SUNDAY WILL INCREASE THE LIKELIHOOD OF RIP CURRENTS ALONG EAST COAST BEACHES THIS WEEKEND. MONITOR THE LATEST FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Local storm report, Aug 4, 2:10 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL PLANTATION 26.12N 80.25W
08/04/2006 E0.88 INCH BROWARD FL TRAINED SPOTTER
&&
BRABNDERSpecial weather statement, Aug 4, 2:24 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 224 PM EDT FRI AUG 4 2006 FLZ072-041900- BROWARD METROPOLITAN FL- 224 PM EDT FRI AUG 4 2006 AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WESTON AND BONAVENTURE...MOVING SOUTHWEST AT 10 MPH. EXPECT EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON LAKES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW KOB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:58 AM EDT | Marine Weather Statement | MFL | 8 hr | |
| Aug 4, 1:52 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.